MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-100
Medical Device Problem Codes Entrapment of Device (1212); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.Based on the information provided, a conclusive cause for the reported balloon rupture, entrapment and material separation resulting in surgery could not be determined.It may be possible that the balloon rupture was the result of interaction with anatomy or associated devices during inflation; however, this could not be determined.Additionally, the balloon entrapment and separation likely occurred due to the ruptured balloon material catching on the anatomy or introducer sheath during removal resulting in surgical procedure to remove the separated material.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified, mildly tortuous brachial vein.The 6x100mm armada 35 balloon was inflated to nominal and it ruptured on the first inflation at 6atm.The balloon separated and got stuck in the patient.A cutdown was performed to retrieve the separated balloon.A same size non-abbott balloon was used to treat the target lesion.There was no adverse patient sequela reported.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11701175
Report Number2024168-2021-03357
Device Sequence Number3535022
Product Code LIT
UDI-Device Identifier08717648154720
UDI-Public08717648154720
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberB1060-100
Device Catalogue NumberB1060-100
Device Lot Number00305G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2021
Initial Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;